MAUDE Adverse Event Report: QUEST MEDICAL, INC. RLV-2100 B VACUUM RELIEF VALVE; SUCTION CONTROL VALVE

QUEST MEDICAL, INC. RLV-2100 B VACUUM RELIEF VALVE; SUCTION CONTROL VALVE
Model Number 4103202
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was attached to 48" water head height which is approximately 1.73 psi (89.76mmhg), it did not leak at the umbrella valve.The sample was attached to the roller pump and tested at low speed and high speed.No leak was seen.Then the sample was tested at different pressure settings of negative and positive pressures, the valve leaked at positive pressure of 1310mmhg.These valves are designed for pressure relief at a negative pressure of -200mmhg and at a positive pressure <1300mmhg.The roller pump was ran to test for retrograde flow, the valve leaked at the pressure relief band as it is designed to do so.Evaluation in progress, not yet complete.
 
Event or Problem Description
The foreign distributor (b)(6) reported an issue encountered with the use of the cardiopulmonary suction control device from one of their customers.The report stated that the device leaked for approximately 2-3 minutes during use.The report stated the device was removed from use and a different one was used to complete the procedure.The patient was given a transfusion to address the blood loss (volume not provided) with no patient complications reported as a result of the alleged issue.The device was returned to the manufacturer for evaluation.The device is a suction control device sold in bulk non-sterile form to the distributor for additional processing prior to end-use.
 
Additional Manufacturer Narrative
No visual or functional anomalies were found with the device sample.The valve met specification.The device history record for the applicable lot of product did not show any manufacturing or quality concerns similar to the reported complaint condition.

Brand Name
RLV-2100 B VACUUM RELIEF VALVE
Common Device Name
SUCTION CONTROL VALVE
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key5963860
Report Number1649914-2016-00047
Device Sequence Number660287
Product Code DWD
UDI-Device Identifier20634624413225
UDI-Public20634624413225
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K864503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number4103202
Device Lot Number050538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/20/2016
Supplement Report FDA Received Date09/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;